New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Diet
New Member


Date Joined Feb 2006
Total Posts : 3
   Posted 2/1/2006 12:34 PM (GMT -7)   
I was on Zoloft for about 6 months and gained about 30 pounds.  My doctor switched me to Cymbalta thinking that would be help with losing some weight.  I've gained about another 10 lbs.  Has anyone had success with losing weight while being on an antidepressant?  I wish I could come off of the Cymbalta but I am afraid I will go back into my anxiety/depression.  Please help.  I look awful and so bloated.

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 2/2/2006 7:54 AM (GMT -7)   

Hi Diet,  I wanted to welcome you to Healing Well forum.  We are glad to have you.  I hope that you are able to find the support and answers that you look for.  There are some great people here always willing to help.

Antidepressants work differently for each person, and everyone has their own opinion on this topic.....  Having said this, I have been on Zoloft, Luvox, Prozac and now taking Effexor.  I gained some wieght with the Zoloft but I cant exactly say that it was the Zoloft that made me gain weight as I was on other meds at the time.  I also have Multiple Sclerosis in addition to depression.  I was able to lose weight while taking the Zoloft though by changing my diet and activity level and being consistent with it.


~elisha


MIgrunt
Regular Member


Date Joined Jan 2006
Total Posts : 64
   Posted 2/2/2006 9:33 AM (GMT -7)   
Diet, are you taking any other meds? How long have you been on Cymbalta? Have you been checked for any thyroid problems?  I, too, take Cymbalta but haven't noticed any major weight gains though it's slow for me to lose weight.  Since I also suffer FMS and have back problems, what I do for activity is limited but I still get in some.


Diet
New Member


Date Joined Feb 2006
Total Posts : 3
   Posted 2/2/2006 11:03 AM (GMT -7)   
Hi thanks for your input.  I know that it was the Zoloft that caused me to gain the weight.  I was hungry all the time.  Even after a huge meal I would feel like I didn't eat anything.  I've been on the Cymbalta for about 3 months now and my appetite is nothing near what it was with the Zoloft.  The problem is, I tried weight watchers and after faithfully following the program I would lose .6 of a pound, .3 of a pound, then one week week gained a pound.  I was going for about 7 weeks and after totalling the losses and gains I had lost 1 pound.  So, that is why I am so concerned that I will not be able to lose this weight if I am on any kind of Antidepressant.  It is awful because the weight gain has me feeling even more depressed. 

Diet
New Member


Date Joined Feb 2006
Total Posts : 3
   Posted 2/2/2006 11:05 AM (GMT -7)   
To answer your question MIgrunt, I am not on any other medications and I have had my thyroid checked.  I don't know what to do.  I hate to stop taking the antidepressant because I'm afraid I will just go back to where I started before the medicine.  I'm very confused and frustrated. 
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 5:48 AM (GMT -7)
There are a total of 2,732,901 posts in 301,070 threads.
View Active Threads


Who's Online
This forum has 151224 registered members. Please welcome our newest member, teacher2many.
217 Guest(s), 8 Registered Member(s) are currently online.  Details
PeterK, dacarte3, Susannah R., mtm3461, Redwing57, Sherrine, JaxCalvin, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer